Clinical Specialties Recalls All Compounded Products; 2nd Recall in a Week

Clinical Specialties is voluntarily recalling all lots of all their sterile products that were repackaged and distributed by the pharmacy due to lack of sterility assurance.

This recall follows the company's first recall of Avastin (bevacizumab; Genentech) unit dose syringes on March 18, 2013 after five patients were diagnosed with serious endophthalmitis associated with the use of the product. Endophthalmitis after intravitreal injection is a serious complication that can lead to permanent loss of vision.

SEE ALSO: Eye Infections Linked to Clinical Specialties' Avastin Syringes

Healthcare providers are to stop using all sterile products distributed by Clinical Specialties Compounding and return them to the company until further notice.

For more information call (866) 880-1915 or visit http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm344831.htm.